Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 264, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 3, 2017, 5:43 PM CDT for Coahoma County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 3, 2017, 5:43 PM CDT (22:43 UTC)
- Expired
- Nov 3, 2017, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 153 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 6:25 PM CDT | HAIL 1 | Clarksdale, MS | QUARTER SIZE HAIL REPORTED IN CLARKSDALE. TIME IS RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 3, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS54 KMEG 032243
SVRMEG
MSC027-032330-
/O.NEW.KMEG.SV.W.0264.171103T2243Z-171103T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
543 PM CDT FRI NOV 3 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Coahoma County in northwestern Mississippi...
* Until 630 PM CDT
* At 542 PM CDT, a severe thunderstorm was located 9 miles northeast
of Shelby, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksdale, Dublin, Lyon, Mattson, Counts, Hopson, Bobo, Lurand,
Claremont and Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3405 9066 3412 9066 3412 9073 3431 9064
3421 9045 3404 9045 3399 9046 3398 9047
TIME...MOT...LOC 2242Z 207DEG 6KT 3406 9067
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
602
WWUS54 KMEG 032248
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
548 PM CDT FRI NOV 3 2017
MSC027-032330-
/O.CON.KMEG.SV.W.0264.000000T0000Z-171103T2330Z/
Coahoma MS-
548 PM CDT FRI NOV 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN COAHOMA COUNTY...
At 547 PM CDT, a severe thunderstorm was located 9 miles west of
Dublin, or 9 miles northeast of Shelby, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clarksdale, Dublin, Lyon, Mattson, Counts, Hopson, Bobo, Lurand,
Claremont and Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3405 9066 3412 9066 3412 9073 3431 9064
3421 9045 3404 9045 3399 9046 3398 9047
TIME...MOT...LOC 2247Z 207DEG 6KT 3407 9067
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 3:29 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 3, 3:29 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Memphis TN 329 PM CDT Fri Nov 3 2017 .DISCUSSION...Surface analysis this afternoon places a surface low near Fort Smith Arkansas with a trailing cold front extending south into Texas. A quasi-stationary boundary also stretches from Middle Tennessee back through North Mississippi and through Arkansas. Regional WSR-88D radar trends show showers and thunderstorms over portions of North Mississippi and East/Central Arkansas. As of 3 PM CDT, temperatures across the Mid-South range from the 70s to lower 80s over North Mississippi and 60s north of the front. Additional showers and thunderstorms are anticipated tonight, especially south of I-40 as a shortwave trough over Arkansas moves across the Mid-South. Latest mesoanalysis indicates 1500-2000 J/kg, LI's between -4 to -5, and 0-6 km Bulk Shear values between 25 to 30 kts. There will be a potential for a few strong to perhaps severe thunderstorms over portions of East Arkansas south of I-40 and Northwest Mississippi this evening with large hail and damaging winds as the main severe weather threats. The aforementioned quasi-stationary boundary is expected to lift north later tonight with into early Saturday. Fog is anticipated to persist north of the quasi-stationary until the boundary lifts north. Shower and thunderstorm chances will linger into Saturday with the best chances mainly east of the Mississippi River. Short term model soundings indicate a capping inversion may be present on Sunday, potentially limiting rain chances. Latest long term model trends indicate another cold front will come through the region towards next Tuesday with the ECMWF slightly slower than the operational GFS, bringing a better rain chances to the Mid-South. Cooler temperatures will filter in behind the front for mid to late next week. CJC && .AVIATION... /18z TAFs/ A cold front is draped along the Mid-South this afternoon but looks to be stalling along the I-40 corridor. North of the front, expect IFR/LIFR ceilings with drizzle and reduced visibility. The location of this boundary complicates the ceiling/wind forecast for KMEM in the near term but north-northeast winds and occasional ceilings are still anticipated. South of the front, showers and thunderstorms will continue into the evening hours. This boundary will lift north overnight with southerly winds resuming across the Mid-South. IFR (or lower) ceilings and visibility is expected across much of the area tonight and early Saturday. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 3, 4:54 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 454 AM CDT Fri Nov 3 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 454 AM CDT Fri Nov 3 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few severe storms are possible across East-Central Arkansas and North Mississippi from this afternoon into this evening. A few storms could be severe with localized damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. SJM
In the hours before
Special weather statement, Nov 3, 1:14 PM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
114 PM CDT FRI NOV 3 2017
MSZ004-009-014-016-031900-
Tippah MS-Union MS-Lee MS-Prentiss MS-
114 PM CDT FRI NOV 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
South central Tippah County in northeastern Mississippi...
Eastern Union County in northeastern Mississippi...
Northwestern Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 114 PM CDT...a strong thunderstorm producing pea size hail or
larger was located near Keownville, or near New Albany, moving
southeast at 15 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in south central Tippah...eastern Union...northwestern Lee and
southwestern Prentiss Counties should monitor this storm closely.
LAT...LON 3451 8859 3436 8886 3436 8893 3438 8893
3438 8898 3459 8908 3470 8892
TIME...MOT...LOC 1814Z 316DEG 13KT 3458 8897
JOHNSONSpecial weather statement, Nov 3, 5:06 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
506 PM CDT FRI NOV 3 2017
ARZ049-058-032245-
Phillips AR-Lee AR-
506 PM CDT FRI NOV 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CDT
FOR...
Northwestern Phillips County in eastern Arkansas...
Southwestern Lee County in eastern Arkansas...
At 506 PM CDT...a strong thunderstorm producing dime size hail and
winds to 40 mph was located near Marvell, moving northeast at 10 mph.
Very heavy rain will occur with this thunderstorm.
People in northwestern Phillips and southwestern Lee Counties should
monitor this storm closely.
LAT...LON 3473 9105 3484 9094 3458 9063 3442 9093
3452 9105
TIME...MOT...LOC 2206Z 232DEG 9KT 3458 9098Special weather statement, Nov 3, 5:09 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
509 PM CDT FRI NOV 3 2017
ARZ058-MSZ010-032300-
Phillips AR-Coahoma MS-
509 PM CDT FRI NOV 3 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southwestern Phillips County in eastern Arkansas...
West central Coahoma County in northwestern Mississippi...
At 508 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds to 40 mph was located over White River National
Wildlife Refuge, moving northeast at 15 mph.
Very heavy rain will occur with this thunderstorm.
People in southwestern Phillips and west central Coahoma Counties
should monitor this storm closely.
LAT...LON 3420 9109 3420 9107 3422 9106 3425 9108
3426 9106 3428 9108 3430 9107 3429 9106
3431 9106 3432 9105 3432 9106 3434 9105
3434 9100 3446 9100 3451 9095 3428 9066
3412 9099 3412 9104 3418 9109
TIME...MOT...LOC 2208Z 240DEG 14KT 3423 9108The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 1:14 PM CDT | Special Weather Statement | MEG | Union | 46 min |
| Nov 3, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 51 min |
| Nov 3, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.